MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during endoscopic mucosal resection (emr) in the common bile duct performed on (b)(6) 2019.According to the complainant, during the procedure, when the physician attempted to deploy the stent into the common bile duct through forceps cana, the stent was unable to be released causing the stent to be broken.The broken stent was removed together with the catheter.The procedure was completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was noted to be stable.
 
Additional Manufacturer Narrative
Initial reporter facility address: (b)(6).Problem code 1069 captures for the reported event of stent broken.Product was returned and product analysis completed a visual evaluation of the returned a flexima biliary stent was returned for analysis, the guide catheter was observed stretched and detached in the proximal section, however, the stent was not returned for analysis, therefore, unable to confirm the as reported observation with testing of the product return; consequently, not confirming the reported complaint.Based on the product analysis, it is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to guide catheter found broken and stretched, the continued attempts to retract the guide catheter or force applied to the device in order to release the stent can result in guide catheter broken and stretching.It was concluded that the investigation conclusion code of this event (stent break) is no problem detected since the device complaint or problem cannot be confirmed.The dhr review was performed and no anomalies were observed, the review confirmed that the accepted device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.Updated: problem code 1069 captures for the reportable investigating results of guide catheter broken.
 
Event or Problem Description

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8771904
Report Number3005099803-2019-03475
Device Sequence Number1708012
Product Code FGE
UDI-Device Identifier08714729162520
UDI-Public08714729162520
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Model NumberM00539210
Device Catalogue Number3921
Device Lot Number0022888888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2019
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight52